|Interactions between antiretrovirals and multiple hormone treatment
Mar 30, 2000
I have a patient who is transsexual (biological male)and receiving multiple hormone treatment (Estynol, Premarin, Prevera) and is also on Abacavir/Combivir. She has concerns as she has noticed that facial hair is beginning to reappear since increasing the hormone treatment and has concerns that there may be some sort of interaction. Is there information on this unique type of situation?
| Response from Dr. Cohen
This is a tough one. To my knowledge, several estrogens and some progesterones are metabolized through p450 enzymes, including CYP 3A. However, your patient is not on any known inducers or inhibitors. One possibility might be that if she has responded very well, the testosterone levels may not be suppressed by HIV disease.
You probably should consult a pharmD. with expertise in HIV as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.